Colorado, 2011Avalanche in Colorado, January 20, 2011
January 20, 2011 · NWS BOU · 1 event in 1 county or zone
A snowboarder was killed when he triggered an avalanche in an area known as High Trail Cliffs northeast of Berthoud Pass. A pair of snowboarders and one dog left Berthoud Pass and headed northeast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A snowboarder was killed when he triggered an avalanche in an area known as High Trail Cliffs northeast of Berthoud Pass. A pair of snowboarders and one dog left Berthoud Pass and headed northeast. They took a high traverse below the High Trail Cliffs. They were near the northeast edge of the Cliffs when they triggered the avalanche.
The first snowboarder was about 50 feet ahead of his friend and the dog when the slide started. He as able to outrun the avalanche, and stopped at the trees. The victim was buried face down and buried under about 18 inches of avalanche debris. His dog was buried next to him.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 20, 4:15 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 20, 4:15 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
415 AM MST THU JAN 20 2011
ADDED MISSING AVIATION SECTION
.SHORT TERM...BESIDES A FEW AREAS OF FLURRIES OVER THE PALMER DIVIDE
AND LIGHT SNOW OVER THE HIGHEST MOUNTAINS...SNOW FROM YESTERDAYS
SYSTEM HAS DISSIPATED AS THE UPPER SYSTEM HAS MOVED SOUTHEAST OF THE
STATE. MOSTLY CLEAR SKIES TODAY WILL ACCOMPANY A DRIER AND COLD
AIRMASS WITH HIGHS ONLY REACHING INTO THE 30S OVER THE PLAINS AND
INTO THE UPPER TEENS TO LOWER 20S OVER THE MOUNTAINS. STRONG NNWLY
WINDS ALOFT BEHIND YESTERDAYS TROUGH WILL DIMINISH SLIGHTLY BEFORE
ANOTHER PIECE OF ENERGY IN THE JET INCREASES SPEEDS AGAIN. WITH A
STABLE MOUNTAIN TOP LAYER...COULD SEE SOME WAVE CLOUDS GENERATED
LATER THIS AFTERNOON INTO THE EVENING. AN INCREASE IN PACIFIC
MOISTURE WITH THIS SPEED MAX WILL BRING AREAS OF SNOW TO THE HIGHER
MOUNTAINS THIS EVENING...BECOMING WIDESPREAD AFTER MIDNIGHT WHEN
OROGRAPHICS BECOME MOST FAVORABLE WITH GOOD MOISTURE. EXPECT UP TO A
COUPLE INCHES OF SNOW BY MORNING LIGHT...FAVORING WESTERN FACING
SLOPES. WITH INCREASING WINDS ALOFT AND A STABLE MOUNTAIN TOP
LAYER...WILL SEE WESTERLY WINDS OVER THE MOUNTAINS AND FOOTHILLS
INCREASING THIS EVENING WITH SPEEDS REACHING A MAXIMUM BETWEEN
MIDNIGHT AND SUNRISE. SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
WILL BE COMMON...HOWEVER WILL MOST LIKELY SEE SPEEDS NEARING 40 TO
50 MPH WITH GUSTS UP TO 70 MPH ABOVE TREELINE AND THROUGH THE
NORMALLY WINDY AREAS. DO NOT BELIEVE WARNING CRITERIA OF 75 MPH WILL
BE MET...HOWEVER WILL GET CLOSE IN A FEW SPOTS. THE CURRENT FALLING
SNOW AND THE RECENTLY FALLEN SNOW WILL COMBINE WITH THESE STRONG
WINDS TO CREATE AREAS OF BLOWING SNOW THAT WILL RESTRICT VISIBILITY
IN MANY AREAS OVER THE MOUNTAINS AND FOOTHILLS. DRIVING OVER PASSES
COULD BECOME DIFFICULT IN BLOWING SNOW AND HIGH WINDS.
.LONG TERM...NORTHWEST FLOW ALOFT AND SEVERAL EMBEDDED SHORTWAVES
WILL KEEP NORTH CENTRAL AND NORTHEAST COLORADO IN A FAIRLY ACTIVE
PATTERN THE NEXT FEW DAYS. BY FRIDAY MORNING...THE CROSS MOUNTAIN
COMPONENT ALONG WITH STRONGEST WINDS WILL BE WEAKENING AS FLOW TURNS
MORE NORTHWESTERLY AND GRADUALLY RELAXES. HOWEVER...THE GUSTY WINDS
ARE EXPECTED TO SPREAD ACROSS THE PLAINS DURING THE DAY AS SUBSIDENCE
AND DAYTIME HEATING AID MOMENTUM TRANSFER OF STRONGER WINDS DOWN
TOWARD THE SURFACE. IN THE HIGH COUNTRY...RATHER STRONG OROGRAPHICS
AND MODEST AMOUNTS OF MOISTURE WILL KEEP SNOW SHOWERS GOING DURING
THE MORNING...ALTHOUGH SNOWFALL AMOUNTS WILL BE LIGHT WITH POOR
LAPSE RATES ONLY NEAR 4 C/KM. SNOW MODEL SUGGESTS ONLY A COUPLE
INCHES OF ADDITIONAL SNOWFALL AND THIS SEEMS REASONABLE WITH THE
STABLE AIRMASS. ENOUGH DRYING AND SUBSIDENCE BUILD IN BY AFTERNOON
FOR A DECREASE OF SHOWER COVERAGE IN THE MOUNTAINS AND MOSTLY SUNNY
SKIES ON THE PLAINS. THE WINDS AND SUNSHINE WILL AID WARMING...SO
WE WILL KEEP THE MID AND UPPER 40S IN THE FORECAST AS THE LATEST
SNOW COVER WILL BE MELTING.
THE NEXT AND POTENTIALLY STRONGER STORM SYSTEM WILL BE REACHING THE
FORECAST AREA SATURDAY. THIS SYSTEM IS ADVERTISED TO BRING STRONGER
Q-G LIFT TO THE FORECAST AREA...AS WELL AS DEEPER MOISTURE...HIGHER
LAPSE RATES NEAR 7 C/KM...AND POTENTIAL FOR ANOTHER SHOT OF SNOWFALL
ACROSS THE PLAINS BEHIND A SURFACE COLD FRONT. WITH THESE FACTORS
IN PLACE...WE HAVE INCREASED THE CHANCE OF SNOW IN THE HIGH COUNTRY
AND NEAR THE FOOTHILLS/PALMER DIVIDE. AT THIS TIME...THE THREAT OF
SNOW IS NOT AS HIGH AS YESTERDAY SINCE THE MAIN SURFACE HIGH
PRESSURE IS BUILDING IN FROM THE NORTHWEST...AND NOT FROM THE NORTH
LIKE WEDNESDAY. THEREFORE...ANY UPSLOPE IS EXPECTED TO BE QUITE
SHALLOW AND ANY SNOW ACCUMULATION SHOULD BE LIGHT. HOWEVER...WE
WILL HAVE TO WATCH OUT FOR LONGMONT ANTICYCLONE DEVELOPMENT WITH THE
NORTHWEST FLOW ACROSS THE CHEYENNE RIDGE. THIS CAN ALWAYS AID
UPSLOPE COMPONENT IN THE DENVER METRO AREA.
THERE IS YET ANOTHER SHORT WAVE LURKING FOR LATE SUNDAY NIGHT/MONDAY
WHICH WILL BRING ANOTHER CHANCE OF SNOW TO THE MOUNTAINS AND HAVE
INTRODUCED LOW POPS ON THE PLAINS WITH POTENTIAL FOR AT LEAST
SHALLOW UPSLOPE BEHIND THAT COLD FRONT.
AFTER THAT...CONSIDERABLE MODEL SPREAD OCCURS BETWEEN THE ECMWF AND
GFS. THE ECWMF SHOWS ONE MORE SHORT WAVE DROPPING ACROSS THE AREA
LATE TUESDAY INTO WEDNESDAY...WHILE THE GFS AND ALMOST ALL OF ITS
ENSEMBLE MEMBERS BUILD A BIGGER RIDGE OVER THE NORTHERN CENTRAL
ROCKIES. THIS WOULD SUPPORT A MAINLY DRY FORECAST FOR TUESDAY AND
WEDNESDAY AS THE ECMWF IS AN OUTLIER AT THIS TIME.
&&
.AVIATION...CEILINGS OF 5-6KFT THIS MORNING SHOULD IMPROVE BY 14Z OR
SO AS MOISTURE IS BEING PUSHED SOUTH. OTHERWISE...LIGHT SOUTHERLY
WINDS THROUGH THE DAY WITH VFR CONDITIONS. WEST WINDS WILL BE
INCREASING THIS EVENING THROUGH EARLY FRIDAY MORNING...HIGHEST
SPEEDS EXPECTED AT KBJC.
.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...KRIEDERMAN
LONG TERM....BARJENBRUCH
Hazardous weather outlook, Jan 20, 5:47 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
547 AM MST THU JAN 20 2011
COZ030>051-201800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
547 AM MST THU JAN 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A DRY NORTHWEST FLOW ALOFT TODAY WILL SEE INCREASING MOISTURE AND
WIND SPEEDS TONIGHT AS AN UPPER LEVEL JET STRENGTHENS. SNOW WILL
BEGIN INCREASING OVER THE MOUNTAINS THIS EVENING BECOMING WIDESPREAD
OVER THE WESTERN SLOPES AFTER MIDNIGHT. EXPECT 1 TO 2 INCHES OF
ACCUMULATION BY SUNRISE. A LEE SURFACE TROUGH WILL DEEPEN ACROSS THE
PLAINS TONIGHT TO HELP WESTERLY WINDS INCREASE OVER THE MOUNTAINS
AND FOOTHILLS. SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
OCCUR PAST MIDNIGHT. THE NORMALLY WINDY AREAS COULD SEE GUSTS
REACHING NEAR 70 MPH AT TIMES. THESE STRONG WINDS WILL MIX WITH THE
CURRENT AND PAST FALLEN SNOW TO PRODUCE AREAS OF BLOWING
SNOW...REDUCING VISIBILITY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SERIES OF UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW ALOFT WILL
KEEP PERIODS OF SNOW IN THE FORECAST FOR THE MOUNTAINS THROUGH EARLY
NEXT WEEK. THE FIRST DISTURBANCE WILL BE PASSING OVERHEAD BY EARLY
FRIDAY MORNING WITH LIGHT SNOWFALL IN THE MOUNTAINS. UP TO 2 INCHES
OF NEW SNOW WILL BE POSSIBLE BEFORE THE SNOW DECREASES BY AFTERNOON.
GUSTY WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW IN THE HIGH COUNTRY...WITH GUSTY WINDS ALSO SPREADING FROM THE
FOOTHILLS ACROSS THE PLAINS DURING THE DAY.
A STRONGER UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS
COLORADO SATURDAY AND SATURDAY NIGHT. THIS SYSTEM WILL HAVE
POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW IN THE MOUNTAINS ALONG
WITH MORE BLOWING SNOW AND HAZARDOUS TRAVEL CONDITIONS. THERE WILL
ALSO BE A CHANCE OF SNOW SHOWERS ON THE PLAINS BUT AT THIS TIME ANY
ACCUMULATION IN THE LOWER ELEVATIONS IS EXPECTED TO BE LIGHT.
ONE MORE DISTURBANCE MAY MOVE ACROSS THE STATE MONDAY WITH MORE SNOW
SHOWERS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KRIEDERMAN/BARJENBRUCH
In the hours before
Local storm report, Jan 20, 4:36 AM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
436 AM MST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM SNOW LOUISVILLE 39.97N 105.14W
01/20/2011 M4.2 INCH BOULDER CO TRAINED SPOTTER
1010 PM SNOW 3 SW GOLDEN 39.71N 105.25W
01/19/2011 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
1010 PM SNOW 7 SW BOULDER 39.96N 105.34W
01/19/2011 M3.0 INCH BOULDER CO TRAINED SPOTTER
0945 PM SNOW 4 ENE NEDERLAND 39.99N 105.45W
01/19/2011 M3.0 INCH BOULDER CO TRAINED SPOTTER
0900 PM SNOW 2 NE THORNTON 39.92N 104.93W
01/19/2011 M1.6 INCH ADAMS CO TRAINED SPOTTER
0900 PM SNOW GENESEE 39.69N 105.27W
01/19/2011 M3.3 INCH JEFFERSON CO TRAINED SPOTTER
0900 PM SNOW 3 N BLACK HAWK 39.84N 105.49W
01/19/2011 M2.8 INCH GILPIN CO TRAINED SPOTTER
0830 PM SNOW BROOMFIELD 39.94N 105.06W
01/19/2011 M2.5 INCH BROOMFIELD CO TRAINED SPOTTER
0823 PM SNOW KEN CARYL 39.58N 105.11W
01/19/2011 M2.5 INCH JEFFERSON CO TRAINED SPOTTER
0800 PM SNOW 5 W EVERGREEN 39.63N 105.44W
01/19/2011 M3.1 INCH CLEAR CREEK CO TRAINED SPOTTER
0800 PM HEAVY SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
01/19/2011 M6.7 INCH SUMMIT CO TRAINED SPOTTER
0725 PM SNOW 4 S EVERGREEN 39.58N 105.34W
01/19/2011 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0700 PM SNOW 5 SSW ARAPAHOE PARK 39.57N 104.71W
01/19/2011 M2.8 INCH ARAPAHOE CO TRAINED SPOTTER
0700 PM SNOW 2 SW BOULDER 40.01N 105.28W
01/19/2011 M3.2 INCH BOULDER CO NWS EMPLOYEE
0540 PM SNOW 1 SW WESTMINSTER 39.87N 105.07W
01/19/2011 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0500 PM SNOW 2 WSW BOULDER 40.02N 105.29W
01/19/2011 M4.9 INCH BOULDER CO CO-OP OBSERVER
3.5 INCHES FELL FROM 300 PM TO 430 PM
0430 PM SNOW 3 S BOULDER 39.98N 105.25W
01/19/2011 M3.5 INCH BOULDER CO TRAINED SPOTTER
PAST 90 MINUTES
0400 PM SNOW 1 WNW FRASER 39.94N 105.82W
01/19/2011 M5.0 INCH GRAND CO TRAINED SPOTTER
0400 PM SNOW 1 NNW GRAND LAKE 40.27N 105.83W
01/19/2011 M3.8 INCH GRAND CO TRAINED SPOTTER
&&
DBLocal storm report, Jan 20, 6:36 AM MST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
636 AM MST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM SNOW 1 NNW LOUISVILLE 39.97N 105.14W
01/20/2011 M4.2 INCH BOULDER CO TRAINED SPOTTER
1010 PM SNOW 7 SW BOULDER 39.96N 105.34W
01/19/2011 M3.0 INCH BOULDER CO TRAINED SPOTTER
1010 PM SNOW 3 SW GOLDEN 39.71N 105.25W
01/19/2011 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0945 PM SNOW 4 ENE NEDERLAND 39.99N 105.45W
01/19/2011 M3.0 INCH BOULDER CO TRAINED SPOTTER
0900 PM SNOW 2 NE THORNTON 39.92N 104.93W
01/19/2011 M1.6 INCH ADAMS CO TRAINED SPOTTER
0900 PM SNOW 3 N BLACK HAWK 39.84N 105.49W
01/19/2011 M2.8 INCH GILPIN CO TRAINED SPOTTER
0900 PM SNOW GENESEE 39.69N 105.27W
01/19/2011 M3.3 INCH JEFFERSON CO TRAINED SPOTTER
0830 PM SNOW BROOMFIELD 39.94N 105.06W
01/19/2011 M2.5 INCH BROOMFIELD CO TRAINED SPOTTER
0823 PM SNOW KEN CARYL 39.58N 105.11W
01/19/2011 M2.5 INCH JEFFERSON CO TRAINED SPOTTER
0800 PM SNOW 5 W EVERGREEN 39.63N 105.44W
01/19/2011 M3.1 INCH CLEAR CREEK CO TRAINED SPOTTER
0800 PM HEAVY SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
01/19/2011 M6.7 INCH SUMMIT CO TRAINED SPOTTER
0725 PM SNOW 4 S EVERGREEN 39.58N 105.34W
01/19/2011 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0700 PM SNOW 2 SW BOULDER 40.01N 105.28W
01/19/2011 M3.2 INCH BOULDER CO NWS EMPLOYEE
0700 PM SNOW 5 SSW ARAPAHOE PARK 39.57N 104.71W
01/19/2011 M2.8 INCH ARAPAHOE CO TRAINED SPOTTER
0540 PM SNOW 1 SW WESTMINSTER 39.87N 105.07W
01/19/2011 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0500 PM SNOW 2 WSW BOULDER 40.02N 105.29W
01/19/2011 M4.9 INCH BOULDER CO CO-OP OBSERVER
3.5 INCHES FELL FROM 300 PM TO 430 PM
0430 PM SNOW 3 S BOULDER 39.98N 105.25W
01/19/2011 M3.5 INCH BOULDER CO TRAINED SPOTTER
PAST 90 MINUTES
0400 PM SNOW 1 WNW FRASER 39.94N 105.82W
01/19/2011 M5.0 INCH GRAND CO TRAINED SPOTTER
0400 PM SNOW 1 NNW GRAND LAKE 40.27N 105.83W
01/19/2011 M3.8 INCH GRAND CO TRAINED SPOTTER
&&
BENTONLocal storm report, Jan 20, 6:38 AM MST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
638 AM MST THU JAN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM SNOW 1 NW NIWOT 40.10N 105.17W
01/20/2011 M0.7 INCH BOULDER CO TRAINED SPOTTER
0430 AM SNOW 1 NNW LOUISVILLE 39.97N 105.14W
01/20/2011 M4.2 INCH BOULDER CO TRAINED SPOTTER
1010 PM SNOW 3 SW GOLDEN 39.71N 105.25W
01/19/2011 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
1010 PM SNOW 7 SW BOULDER 39.96N 105.34W
01/19/2011 M3.0 INCH BOULDER CO TRAINED SPOTTER
0945 PM SNOW 4 ENE NEDERLAND 39.99N 105.45W
01/19/2011 M3.0 INCH BOULDER CO TRAINED SPOTTER
0900 PM SNOW 3 N BLACK HAWK 39.84N 105.49W
01/19/2011 M2.8 INCH GILPIN CO TRAINED SPOTTER
0900 PM SNOW GENESEE 39.69N 105.27W
01/19/2011 M3.3 INCH JEFFERSON CO TRAINED SPOTTER
0900 PM SNOW 2 NE THORNTON 39.92N 104.93W
01/19/2011 M1.6 INCH ADAMS CO TRAINED SPOTTER
0830 PM SNOW BROOMFIELD 39.94N 105.06W
01/19/2011 M2.5 INCH BROOMFIELD CO TRAINED SPOTTER
0823 PM SNOW KEN CARYL 39.58N 105.11W
01/19/2011 M2.5 INCH JEFFERSON CO TRAINED SPOTTER
0800 PM SNOW 5 W EVERGREEN 39.63N 105.44W
01/19/2011 M3.1 INCH CLEAR CREEK CO TRAINED SPOTTER
0800 PM HEAVY SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
01/19/2011 M6.7 INCH SUMMIT CO TRAINED SPOTTER
0725 PM SNOW 4 S EVERGREEN 39.58N 105.34W
01/19/2011 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0700 PM SNOW 2 SW BOULDER 40.01N 105.28W
01/19/2011 M3.2 INCH BOULDER CO NWS EMPLOYEE
0700 PM SNOW 5 SSW ARAPAHOE PARK 39.57N 104.71W
01/19/2011 M2.8 INCH ARAPAHOE CO TRAINED SPOTTER
0540 PM SNOW 1 SW WESTMINSTER 39.87N 105.07W
01/19/2011 M2.4 INCH JEFFERSON CO TRAINED SPOTTER
0500 PM SNOW 2 WSW BOULDER 40.02N 105.29W
01/19/2011 M4.9 INCH BOULDER CO CO-OP OBSERVER
3.5 INCHES FELL FROM 300 PM TO 430 PM
0430 PM SNOW 3 S BOULDER 39.98N 105.25W
01/19/2011 M3.5 INCH BOULDER CO TRAINED SPOTTER
PAST 90 MINUTES
0400 PM SNOW 1 NNW GRAND LAKE 40.27N 105.83W
01/19/2011 M3.8 INCH GRAND CO TRAINED SPOTTER
0400 PM SNOW 1 WNW FRASER 39.94N 105.82W
01/19/2011 M5.0 INCH GRAND CO TRAINED SPOTTER
&&
BENTONAvalanche, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- January 20, 10:00 AM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
- Avalanche
- A mass of snow sliding down a mountainside that caused a death, an injury or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather and Cold in Tennessee, January 20 to 21, 20111 death · 2 injured · 21 events
- Winter Storm and Winter Weather in Kentucky, January 20, 20111 death · 1 injured · 22 events
- Winter Weather in Kentucky, January 20 to 21, 2011$31,000 · 47 events
- Heavy Snow and Winter Weather in Tennessee, January 20, 20112 injured · 39 events
- Winter Storm and Winter Weather in Missouri, January 20, 20114 injured · 11 events
- Heavy Snow and Winter Weather in Ohio, January 20 to 21, 201132 events
- Winter Storm and Winter Weather in Arkansas, January 20, 201131 events
- Winter Weather in Pennsylvania, January 20 to 21, 20112 injured · 10 events
- Winter Storm and Winter Weather in Illinois, January 20, 201119 events
- Heavy Snow in Kentucky, January 20, 201115 events
- Heavy Snow in Kentucky, January 20, 201112 events
- Winter Weather in Arkansas, January 20, 201112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280342.